Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Have peeling skin around nails. Not on any medication. Should I consult a dermatologist?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
My skin is getting peeled off near my nails. This is mostly happening to my left hand thumb and left hand pointer finger. Sometimes I am getting even blood out of there(not drops, very little). Mostly those wounds get cured in a week, but the skin comes off from another nail. This is happening to me from the last one year or so. In some season it happens less often and in some other season it happens more often. I have not used any medicine for this. I am not taking any medicine now. I didn’t take it seriously before as I thought this is a trivial thing. Do you suggest me to consult a dermatologist or will it go if I take any anti biotic / vitamin tablet. I am attaching the photo of my fingers with this query.
Posted Tue, 7 May 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 1 hour later
Thanks for sending your query to us.
I have gone through the images attached.
Your fingertips and areas around nails are fissured dry and ragged. This is known as fingertip eczema. It could be due to continuous use of any irritant factor like any particular soap, detergent, vegetable, chalk , chemical etc.
To treat the same
Use mild soap like venusia or dermadew to wash hands
Use a mild detergent like ezee liquid while washing clothes
Apply a steroid cream like lobate or clonate cream twice in a day
Apply a good moisturising cream as many times as possible( moisturex or cotaryl)

Hopefully in few days your fingertips would improve.once improvement is stop steroid application but continue with rest of the suggestions.

Hope that helps.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor